International Journal of Ophthalmic PathologyISSN: 2324-8599

Case Report, Int J Ophthalmic Pathol Vol: 6 Issue: 2

Topiramate Induced Myopic Shift With Anterior Angle Closure In A 16 Year Old Female

Paige Pasquali and Ryan D Brown*

Clinical Associate Professor, Department of Emergency Medicine, College of Medicine/Pediatrics, University of Oklahoma College of Medicine, Oklahoma City, USA

*Corresponding Author : Ryan D Brown, MD
FAAP, 940 NE 13th St, 2G-2300, Oklahoma City, OK 73104, USA
Tel:
405-271-2429
Fax: 405-271-2421
E-mail: [email protected]

Received: February 11, 2017 Accepted: March 14, 2017 Published: March 20, 2017

Citation: Pasquali P, Brown RD (2017) Topiramate Induced Myopic Shift with Anterior Angle Closure in a 16 Year Old Female. Int J Ophthalmic Pathol 6:2. doi: 10.4172/2324-8599.1000200

Abstract

Topiramate is a commonly prescribed medication in the adult and pediatric population. It is most commonly used in migraine prophylaxis. This case report focuses on an uncommon but potentially dangerous side effect of topiramate use, and how it affects the ocular system of the patients that use it. This case increases awareness of Topiramate usage in the pediatric population. It also demonstrates need for high degree of clinical awareness, so treatment can be initiated promptly to lower risk of long-term squeal.

Keywords: Topiramate; Adolescent; Pediatric Glaucoma; Topamax; Myopic Shift; Closed Angle Glaucoma

Track Your Manuscript

Share This Page